MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-4-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Respiratory Failure (2484); Hemorrhagic Stroke (4417); Heart Failure/Congestive Heart Failure (4446)
Date of Event 01/28/2023
Type of Reportable Event Death
Event or Problem Description
Medtronic received information about a patient who underwent a procedure on (b)(6) 2023 in which a solitaire platinum stent retriever was used.There was no reported intraoperative or device issues.It was reported by the sponsor that the patient had a procedure related ph2 hemorrhagic transformation stroke that resulted in the patient's death on (b)(6) 2023.The site assessment states the death was not related to the device or procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported during index hospitalization ¿the subject developed central respiratory and circulatory failure, failed to recover spontaneous respiration after rescue, and was pronounced dead at 3:18 on (b)(6) 2023.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received reporting information on the post procedure sequence of events leading to death at 24h ct (b)(6) 2023 showed ph2, the subject developed central respiratory and circulatory failure, failed to recover spontaneous respiration after rescue and was pronounced dead at 3:18 on (b)(6) 2023.The date of death was corrected to (b)(6) 2023.Pre-procedure nihss was 15, post-procedure 24h nihss was 14.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received a report that head computerized tomography (ct) revealed intracerebral hemorrhage on (b)(6) 2023.This adverse event (ae) was not related to the system or procedure.Ae probably related to the disease under study, possibly related to an underlying condition.Ae not the result of a device deficiency.The patient was admitted to the hospital on (b)(6) 2023 due to stroke.After admission, thrombectomy was performed according to the indications of thrombectomy.Intra-operative diagnosis of the patient was right internal carotid artery (ica) occlusion cerebral infarction.Ct images of the subject at 19 on the postoperative day showed cerebral vascular hemorrhage.Imaging 24-hours after surgery showed a post-stroke hemorrhagic conversion of ph1.For this condition, the patient was administered mannitol at 25g, q6h (every 6 hours).The patient died of a progressive stroke on (b)(6) 2023.The patient's baseline modified rankin scale (mrs) score 0, baseline national institutes of health stroke scale (nihss) 15.The site assessed this event as not related to the study device or procedure.The sponsor assessed this event as possibly related to the study procedure.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18091662
Report Number2029214-2023-02175
Device Sequence Number6254308
Product Code NRY
UDI-Device Identifier00847536034761
UDI-Public00847536034761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2024
Device Model NumberSFR3-4-40-10
Device Catalogue NumberSFR3-4-40-10
Device Lot NumberB420156
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer11/10/2023
11/17/2023
03/05/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date11/13/2023
11/28/2023
03/07/2024
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown